ed 3, by W. Bruinsma, 124 pp, $25, White Plains, NY, AJ Phiebig, Inc 1982.
This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
Is the patient's rash caused by a drug or not? That question is certainly one of the most common reasons that physicians in other specialties seek the advice of dermatologists. With this convenient guide, the busy dermatologist will appear to be a veritable storehouse of information. Bruinsma's guide is essentially a book of lists. If one knows the type of reaction (eg, acne, exanthematous, lupuslike), there is a list of medications that have been reported as causes. In many cases, the relative incidence is given as high, medium, or low. Alternatively, one may look up the name of a drug and find the associated reaction patterns.
This guide should not be confused with a source such as the Physician's Desk Reference where "skin rash" is indiscriminantly listed as an adverse effect of almost every entry. Bruinsma makes a bona fide attempt to list only specific associations that are greater than
Dunagin WG. A Guide to Drug Eruptions. Arch Dermatol. 1984;120(9):1246. doi:10.1001/archderm.1984.01650450128043
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: